Crohn's News Blog

Weblog – Informação sobre DII

Posts Tagged ‘bowel disease

Acne drug linked to bowel disease

with one comment


Acne drug linked to bowel disease

Individuals receiving the acne drug isotretinoin are four times more likely to develop a bowel disease known as ulcerative colitis within a year of consumption.

Isotretinoin, best known by the brand-name Accutane, is commonly used for the treatment of severe recalcitrant acne. Serious side effects such as suicidal tendencies and liver damage are reported following the use of the drug.

Certain associations of the drug and inflammatory bowel disease (IBD) — a group of inflammatory disorders of the gastrointestinal tract, including ulcerative colitis and Crohn’s disease — had already been reported; the definite association, however, has yet to be confirmed.

Leia o resto deste artigo »

Written by CarlAn

11/04/2010 at 16:41

%d bloggers like this: